Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 318, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2007, 11:10 PM CDT for Eau Claire County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 11:10 PM CDT (04:10 UTC)
- Expired
- Aug 13, 2007, 11:41 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 140413
SVRMPX
WIC035-140500-
/O.NEW.KMPX.SV.W.0318.070814T0410Z-070814T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 PM CDT MON AUG 13 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL MIDNIGHT CDT
* AT 1109 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF FALL CREEK 5 MILES
SOUTH OF EAU CLAIRE...TO 6 MILES SOUTHEAST OF ROCK FALLS.
THE LINE OF STORMS WAS MOVING SOUTHEAST AT 45 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF EAU CLAIRE COUNTY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHERN MINNESOTA.
LAT...LON 4483 9146 4476 9150 4463 9160 4462 9143
4462 9122 4473 9106
$$1 follow-up statement
000
WWUS53 KMPX 140441 RRA
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1141 PM CDT MON AUG 13 2007
WIC035-140451-
/O.CAN.KMPX.SV.W.0318.000000T0000Z-070814T0500Z/
EAU CLAIRE WI-
1141 PM CDT MON AUG 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAU CLAIRE COUNTY IN WEST
CENTRAL WISCONSIN IS CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4483 9146 4476 9150 4463 9160 4462 9143
4462 9122 4473 9106
$$
AJZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:05 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 13, 8:05 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 PM CDT MON AUG 13 2007 ISSUED 241 PM CDT MON AUG 13 2007 .DISCUSSION... STILL TRICKY FORECAST TO INITIATION THIS EVENING. BEST PRESSURE FALLS NOW OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BUT AN EXTENSION INTO SOUTHWEST MINNESOTA. VERY WARM MID LEVEL TEMPS +12-14 C ADVECTING INTO SOUTHERN MN. WE STILL LIKE THE IDEA OF THE BEST LI GRADIENT SETTING UP OVER WEST CENTRAL INTO EAST CENTRAL MN AND POTENTIAL FOR DEVELOPMENT ON THE NORTH EDGE OF THE WARM MID LEVEL TEMPS AND THEN CRASHING/DEVELOPING TO THE SOUTHEAST. CAN NOT RULE OUT THE WEAK SB CIN DEVELOPING OVER SOUTH CENTRAL MN AS POSSIBLE DEVELOPMENT AREA...BUT DEEPER LAYER MOISTURE CONV SEEN ON LAST COUPLE HOURS OF LAPS...CONCENTRATING OVER WEST CENTRAL MN. NOT MUCH IN THE WAY OF UPPER FORCING AS YET IN SOUTH CENTRAL MN. WE HAVE HIGHLIGHTED AREAS OF CENTRAL MINNESOTA FOR A TORNADO RISK. WE LOOK TO REMAIN IN A FAIRLY ACTIVE PATTERN THROUGH MUCH OF THE NEXT 7 DAYS...WITH PERIODIC PRECIPITATION CHANCES. COLD FRONT WILL PASS THROUGH THE AREA DURING THE MID TO LATE PART OF TOMORROW...BUT WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN PART OF THE AREA TO GENERATE SOME THUNDERSTORMS TOMORROW NIGHT AND INTO WEDNESDAY...AS WARM ADVECTION RETURNS ON THE BACKSIDE OF A SURFACE HIGH IN THE WESTERN GREAT LAKES. THE SOUTHERN HALF OF THE AREA STANDS THE BEST CHANCE OF SEEING THESE STORMS. THE ONLY DEFINITIVELY DRY PERIOD LOOKS TO OCCUR ON THURSDAY NIGHT...WHEN THE AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE IN THE NORTHERN PLAINS. FRIDAY NIGHT AND SATURDAY WILL FEATURE PROBABLY THE BEST CHANCE OF PRECIPITATION AFTER THE TONIGHT PERIOD. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WARM FRONT AND A SERIES OF SHORTWAVES THROUGH THE AREA DURING THIS TIME PERIOD. WE CONTINUE WITH HIGH CHANCE POPS ACROSS A FAIRLY LARGE PART OF THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. AFTER THIS TIME FRAME...CONFIDENCE IS LOW...SO HAVE CONCEDED WITH THE HPC GUIDANCE GRIDS...KEEPING SLIGHT CHANCE TO LOW CHANCE POPS ACROSS AT LEAST A PORTION OF THIS AREA DURING THE REST OF THE FORECAST PERIOD. TEMPERATURES SHOULD CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL LEVELS...WITH THURSDAY AND FRIDAY BEING THE COOLEST PERIOD OVER THE NEXT 7 DAYS. ...KAT... && .AVIATION...FOR 00Z TAF ISSUANCE/ THE MAIN CHALLENGE WITH THE TAFS TONIGHT...IS TRYING TO TIME THE DEVELOPMENT OF THE CONVECTION(THUNDERSTORMS). CAP STILL FAIRLY STRONG ACROSS SOUTH CENTRAL MN...BUT IS EXPECTED TO WEAKEN EARLY THIS EVENING. NEW CONVECTION HAS ALREADY DEVELOPED ALONG AND NORTH OF THE WARM FRONT AT THIS TIME. ONCE THE CAP BREAKS...EXPECT NUMEROUS TSRA TO DEVELOP OR INITIATE OVER MUCH OF THE TAFS SITES. TSRA ACTIVITY EXPECTED TO DIMINISH AFTER 10 PM. CU FIELD OVR SE MN INTO ERN IA...WILL CONTINUE TO ADVECT NORTHWEST OVER CNTRL MN. CDFNT FCST TO MOVE THROUGH MOST OF THE TAF SITES BY EARLY TUESDAY MRNG. SKIES CLEARING BEHIND THE CDFNT. WILDFIRES OVR IDAHO...WILL BRING THE SMOKE ALOFT OVR MN AND WI LATER TONIGHT AND TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Aug 13, 4:44 AM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON AUG 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS TODAY PUSHING A WARM FRONT ACROSS THE OUTLOOK AREA. WARM AND MOIST AIR MOVING IN ALOFT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. IF THESE STORMS CAN DEVELOP...LARGE HAIL WILL BE POSSIBLE. THE GREATER THREAT FOR SEVERE THUNDERSTORMS WILL COME THIS EVENING AS THE LOW AND ASSOCIATED COLD FRONT REACH CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AS STORMS DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A SQUALL LINE THROUGH THE EVENING AND MOVE SOUTHWARD. AS THIS LINE DEVELOPS THE MAIN THREAT WILL BECOME DAMAGING WINDS. TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THIS MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. STAY ALERT FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT ACROSS SOUTH CENTRAL MINNESOTA. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND WILL LIKELY BE NEEDED THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MDB
In the hours before
Local storm report, Aug 13, 10:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1045 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL SHOREVIEW 45.08N 93.14W
08/13/2007 M2.00 INCH RAMSEY MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 13, 10:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 10 SE BOYCEVILLE 44.94N 91.90W
08/13/2007 DUNN WI TRAINED SPOTTER
3 INCH LIVE PINE BRANCHES BROKEN. TIME ESTIMATED.
&&
MDBLocal storm report, Aug 13, 10:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1049 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG MENOMONIE 44.89N 91.91W
08/13/2007 DUNN WI TRAINED SPOTTER
LARGE 4 INCH BRANCHES DOWN AT INTERSECTION OF 29TH AND
21ST ST.
&&
MCSLocal storm report, Aug 13, 10:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1059 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 5 N MENOMONIE 44.96N 91.91W
08/13/2007 DUNN WI TRAINED SPOTTER
TWO 12 INCH PINE TREES DOWNED. TIME ESTIMATED.
&&
MDBSpecial weather statement, Aug 13, 11:07 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1107 PM CDT MON AUG 13 2007 MNZ062-069-070-140500- DAKOTA-RAMSEY-SCOTT- 1107 PM CDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR RAMSEY...DAKOTA AND EASTERN SCOTT COUNTIES UNTIL MIDNIGHT CDT... AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDEN HILLS TO MINNEAPOLIS TO EDEN PRAIRIE...AND MOVING SOUTHEAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE WEST ST PAUL...VADNAIS HEIGHTS...SOUTH ST PAUL...SHAKOPEE...SAVAGE...ROSEVILLE... ROSEMOUNT...PRIOR LAKE...NORTH ST PAUL...MAPLEWOOD...LAKEVILLE... FARMINGTON...EAGAN...BURNSVILLE AND APPLE VALLEY. PEOPLE IN NORTHEASTERN SCOTT...NORTHWESTERN DAKOTA AND SOUTHERN RAMSEY COUNTIES...INCLUDING THE CITIES OF ROSEVILLE...PRIOR LAKE... VADNAIS HEIGHTS...SAVAGE...NORTH ST PAUL...MAPLEWOOD...WEST ST PAUL...BURNSVILLE...SOUTH ST PAUL AND EAGAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Special weather statement, Aug 13, 11:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1110 PM CDT MON AUG 13 2007 MNZ061-140515- ANOKA- 1110 PM CDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN ANOKA COUNTY UNTIL 1215 AM CDT... AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANOKA...AND MOVING SOUTHEAST AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE COON RAPIDS...BLAINE AND ANOKA. MDB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:15 PM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 60 min |
| Aug 13, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce | 60 min |
| Aug 13, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 30 min |
| Aug 13, 10:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 54 min |
| Aug 13, 11:30 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 60 min |
| Aug 13, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 53 min |
| Aug 14, 12:05 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 55 min |
| Aug 14, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Pierce | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.